MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F DIGNITY LP CT-PORT; DIGNITY CT-PORT

MEDICAL COMPONENTS, INC. 8F DIGNITY LP CT-PORT; DIGNITY CT-PORT
Model Number MRDP80ALN
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the customer medwatch indicates the device was returned to the manufacturer it was not received at medcomp headquarters or medcomp warehouse.Multiple attempts for additional information were not successful.The contract manufacturer conducted a review of the manufacture records for the lot number provided.Their investigation revealed the catheter lumen was manufactured, inspected, and packaged according to specification with no non-conformances or abnormalities.Without additional information and an evaluation of the device a root cause cannot be determined.The instructions for use (ifu) contains the following warnings and precautions: take care not to perforate, tear, or fracture the catheter during placement.After assembling catheter to port, check assembly for leaks or damage.Do not exceed a 325 psi pressure limit setting, or the maximum flow rate setting on the power injection machine, if power injecting through the power injectable implantable infusion port device.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure.Power injector machine pressure limiting feature may not prevent over pressurization of an occluded catheter.Exceeding the maximum flow rate may result in port system failure and/or catheter tip displacement.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Information received from facility voluntary medwatch (b)(4).Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient port noted to be leaking and difficult to flush.Venous port fluoro injection done, showing the port tubing broke off of port device and was embolized in the right atrium.Foreign body retrieval completed successfully.

Brand Name
8F DIGNITY LP CT-PORT
Common Device Name
DIGNITY CT-PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18302662
Report Number2518902-2023-00074
Device Sequence Number6936300
Product Code LJT
UDI-Device Identifier00884908149050
UDI-Public00884908149050
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMRDP80ALN
Device Catalogue NumberMRDP80ALN
Device Lot NumberMQWT590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale